Excessive Thirst

Discussion in 'Fibromyalgia Main Forum' started by Slayadragon, Oct 17, 2006.

  1. Slayadragon

    Slayadragon New Member

    What do you think is more likely to create excessive thirst in response to the supplement Evening Primrose OIl)?

    The thirst was not accompanied by excessive urination, and my body is now puffy, i.e. has edema.

    * Sensitivity/Allergy to Herb itself
    * Herx reaction
    * Reaction to change of ratio of fatty acids in body (Evening Primrose has a high amount of GLA--an Omega 6)

    In addition, I had extreme headache, slight fever, diarrhea and high sensitivity to noise. This lasted for one day after taking the supplement (fading away for the most part by the second day).

    I've had the other symptoms as part of a herx, but the thirst in particular perplexes me.

    Guesses?
  2. boltchik

    boltchik New Member

    But I will bump for you. Hope you feel better soon. Kim :)
  3. Forebearance

    Forebearance Member

    Oh Lisa! That sounded like a seriously bad reaction!

    I am so sorry I recommended the EPO. I thought it was a very benign supplement. I guess it shows how different we all are.

    Could it have been interacting with something else you take?

    Isn't excessive thirst usually associated with diabetes?

    Or, could it mean that your kidneys were affected?

    I hope you feel better by now.

    Forebearance
  4. kat2002

    kat2002 New Member

    The thirst, along with the other symptoms you mention - could it have been dehydration? Sounds to me like some electrolytes were out of balance, but I don't know anything specific about the evening primrose oil.

    Just my guess, hope it helps!
    Kat
  5. Forebearance

    Forebearance Member

    This article mentions who shouldn't take EPO.

    http://www.immunesupport.com/library/showarticle.cfm?id=7352&T
    =CFIDS_FM&UTM_CAMPAIGN=EM100406C&UTM_SOURCE=Email_bulletin&UTM
    _TERM=LatestBulletin&UTM_CONTENT=Article&UTM_MEDIUM=EM100406C


    [This Message was Edited on 10/23/2006]
  6. Slayadragon

    Slayadragon New Member

    My guess now is that it was an allergic reaction. Evening Primrose Oil, I read on Wikipedia today, is a plant native to America, and I tend to be allergic to a lot of things that are not native to Europe. (Most herbs originate in Europe, I think, although I have not looked them all up.)

    Anyway, after about four days, I am totally recovered. A colonic may have helped flush some of it out of my system, and I imagine it would mostly would be gone by now anyway.

    After looking at the article recommended, I don't think it was a bad reaction to the GLA itself. It looks like it's more likely to interfere with anti-seizure medications' or tranquilizers' effectiveness, not to create a bad reaction like mine.

    Anyway, no reason to be apologetic. There's no way to predict an allergic reaction....sometimes they just happen.

    And today I'm feeling better than I have in years....maybe since I got sick.

    I don't know if it's a result of the colonic (flushing the yeast out of my system has to be a good thing) or upping the CoQ10 to 300 mg yesterday, but something seems to have helped. I hope it continues, anyway.
  7. JLH

    JLH New Member

    If you had excessive thirst BEFORE you started the supplement, I would alert you to the fact that excessive thirst is a warning sign of diabetes!!!

    Janet
  8. sdown

    sdown New Member

    I had the same symptom when I first got sick - excessive thirst and very sensitive to noise. The excessive thirst was because the doc said I had Addisons's disease (adrenal gland exhaustion) so Im on 25 mg of cortef and 5 mg a day of DHEA. The sensitivity to noise the doc said was caused by too much exposure to metals such as mercury, aluminum, arsenic and nickel. I had numerous DMSA treatments and supplements to get rid of the mercury which helped alot. Now Im very careful not to get dehydrated. I use sea salt,drink lots of vegetable juices and soups. I also had allergies to wheat and dairy. So diet is very important.
  9. Slayadragon

    Slayadragon New Member

    No, the thirst was just for that one day. I do drink a lot of fluids, but mostly because I think they're good for me, not because I feel like I can't live without them. You're right though.....diabetes on top of everything else would be a real bummer. I heard recently that within 10 years, about 60 million Americans will have diabetes. That is a scary thought. Considering that I have no family history of it, eat no sugar whatsoever (because of the yeast), and am about height/weight proportionate, that seems like it's one of my lesser worries. So at least that's something. Two serious diseases (bipolar and CFS) are quite enough for the time being, thank you very much.
  10. blonderescue

    blonderescue New Member

    Hi

    Have had excessive thirst for years. Dont supplement with epo but have had fever, diharrea and sensitivity to noise and light.

    These symptoms have abated and the only thing that helped was sleep.

    I am still thirsty but go to toilet regularly and drink plenty of water.

    Not sure what part this has played in the reduction of my more serious symptoms.

    Not sure if this helps but you are not alone.

    xx
    Kaz
  11. Forebearance

    Forebearance Member

    I'm glad to hear you're feeling better than you have in years!

    I hope you can figure out what's causing it.

    Forebearance
  12. Slayadragon

    Slayadragon New Member

    Yesterday I had a colonic, and afterwards I felt totally wiped out. Headache, sensitivity to noise, nausea, "feeling like I was going to die."

    Then I read that colonics sometimes stir up embedded poisons etc. in the colon and cause nausea, fatigue and headaches even for normal people.

    After several hours, I felt pretty much fine. I was extremely thirsty again though, like I was with the Evening Primrose Oil.

    I'm now starting to think that extreme thirst (for me) is related to my body's trying to flush out toxins (or in the case of Evening Promrose Oil, allergens that it thinks are toxins) as fast as it can.

    That seems to me both reasonable and good.

    Today I feel pretty much fine. So it doesn't seem that any of this (the colonic, the "feeling bad" yesterday, or the thirst) had a negative effect on my overall health.

    BTW, most of the time I systematically drink a moderate quantity of water (somewhere around 8 glasses a day) and rarely feel thirsty. Certainly never outrageously thirsty.

    And I do plan to have more colonics.....quite a few more. Having those embedded toxins and impacted waste inside me can't possibly be a good thing.

    (The woman who did the colonic said that based on the way my stomach felt, it was obvious that I was "full of ****." But she said it in a very nice way.)

    My doctor said colonics would help me with my yeast problems, and I now totally agree. The terrible herxes I get when I push too hard with the herbs/Nystatin totally disappear afterwards.

    I would imagine impacted matter in the colon interferes with digestion too.